Alert archive / Arkansas / Flash Flood Warnings in 1993
Flash Flood Warning 64, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Oct 19, 1993, 8:00 AM CDT for LeFlore County, Oklahoma; Scott County, Sebastian County, Arkansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 1993, 8:00 AM CDT (13:00 UTC)
- Expired
- Oct 19, 1993, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Scott County, AR, Sebastian County, AR, LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 1.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 191301 FFWFSM ARC127-131-OKC079-191600- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 800 AM CDT TUE OCT 19 1993 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN WEST CENTRAL ARKANSAS ...SCOTT COUNTY...SEBASTIAN COUNTY IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY HEAVY RAINS HAVE FALLEN OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS DURING THE PAST TWO HOURS. MANY ROADS ARE FLOODED AND CLOSED TO TRAFFIC IN FT SMITH ARKANSAS...ALSO MANY SMALL STREAMS ARE OUT OF THEIR BANKS IN LEFLORE COUNTY OKLAHOMA. MORE MODERATE TO HEAVY RAIN IS EXPECTED OVER EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS DURING THE NEXT FEW HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 3:25 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 19, 3:25 AM CDT, 4 hours 35 minutes before
FPUS3 KTUL 190824 AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 325 AM CDT TUE OCT 19 1993 HVY PCP EVENT UNDERWAY IN SE OK. TRW IN N TX WILL TREK NE OVR SE ZONES DURING THE DAY. SFC FNT AND MAIN AREA OF PCP WILL MOVE SLOWLY NORTH DURING THE DAY...QUESTION IS HOW FAR NORTH. NGM BRINGS HVY PCP AS FAR NORTH AS ADM/FYV LN WHILE ETE KEEPS PCP FURTHER SOUTH. PCGRIDDS SHOWS PWATS OVR 1.5 INCHES IN THIS AREA INTO WED MORN. HVY RAINS HAVE ALRDY FALLEN IN MCCURTAIN CNTY WHERE SHV HAS FFW GOING FOR SE PART OF CNTY. HVY RAINS HAVE FALLEN ELSEWHERE IN SE OK DURING THE PAST WEEK. WILL ISSUE FFA FOR TODAY AND TONIGHT AS FAR NORTH AS NGM BRINGS HVY PCP...WILL MENTION CHC FOR HVY RAIN IN CNTYS JUST NORTH OF FFA TONIGHT. NE OK MAY ESCAPE EVENT WITHOUT A LOT OF RAIN. IT MAY JUST BE CLDY/FOGGY/DRZLY AS LTL H85 RDG WILL BUILD INTO SRN KS TODAY AND KEEP OVRRUNNING PCP FROM GETTING TO WILD. NRN STREAM S/W DIVS ACROS N MO TONIGHT AND WILL PROVIDE PUSH TO DRIVE CANADIAN SFC-H85 FNT THRU FA BY MIDDAY WED. FNT WILL GIVE NE OK A BETTER CHC FOR R TONIGHT. SRN STREAM CIRC GETS CUT OFF AND LOLLYGAGS ARND W TX THRU FCST AND WILL KEEP CHC PCP IN FAR SE ZONES INTO WED NIGHT..ELSEWHERE PCP SHUD END AS PREV FCST INDICATES. WITH CLDS/R TEMPS WILL ONLY WARM A FEW DEGS TODAY WITH FWC NUMBERS IN THE BALLPARK THRU FCST. /13 .TUL...FFA ZNS 72>77 TODAY AND TONIGHT. TUL 062/051 064/043 058 575- MLC 068/058 064/045 058 ++61 BVO 060/049 065/038 XXX 363- IDB 073/063 068/048 XXX ++73
In the hours before
Special weather statement, Oct 19, 4:10 AM CDT, 3 hours 50 minutes before
OKZ060>064-191230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 410 AM CDT TUE OCT 19 1993 ...DENSE FOG IN THE TULSA METROPOLITON AREA WILL CAUSE DRIVING DIFFICULTIES EARLY THIS MORNING... FOG WAS REDUCING VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES IN THE TULSA AREA. THE DENSE FOG WAS PATCHY AND SHOULD NOT BECOME TO WIDESPREAD WITH NORTH WINDS REMAINING AROUND 10 MPH. HOWEVER... THE FOG WILL LINGER UNTIL AFTER SUNRISE AND WILL CREATE DRIVING HAZARDS FOR MORNING DRIVERS. GIVE YOURSELF EXTRA TIME AND USE EXTRA CAUTION TO GET TO YOUR DESTINATION.
Special weather statement, Oct 19, 4:14 AM CDT, 3 hours 46 minutes before
OKZ060>064-191230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 410 AM CDT TUE OCT 19 1993 ...DENSE FOG IN THE TULSA METROPOLITON AREA WILL CAUSE DRIVING DIFFICULTIES EARLY THIS MORNING... FOG WAS REDUCING VISIBILITIES TO LESS THAN 1/4 MILE AT TIMES IN THE TULSA AREA. THE DENSE FOG WAS PATCHY AND SHOULD NOT BECOME TO WIDESPREAD WITH NORTH WINDS REMAINING AROUND 10 MPH. HOWEVER... THE FOG WILL LINGER UNTIL AFTER SUNRISE AND WILL C~REATE DRIVING HAZARDS FOR MORNING DRIVERS. GIVE YOURSELF EXTRA TIME AND USE EXTRA CAUTION TO GET TO YOUR DESTINATION.
Nearby
Flash Flood Warnings in Arkansas, 1993Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.